Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diabetic, BP is fluctuating and taking losar. Developed anxiety, acidity in stomach. Having vitamin D deficiency. Suggest the treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Hi Doctor,
I am diabetic for about 8 years and 41 years. I am taking(Last 2 months) Onglyza 5mg in the morning and Exermet 500 in morning and evening. My average sugar levels are generally between 130 - 170 now. I am not obese (height: 173 cm, weight 73kg)

I also have BP which was fluctuating between 130/90 to 170/110. Taking Losar 50 in the evening and is stabilized between 140/90 - 125/85 now.

I have following problems now.
- I keep getting in to anxiety situations (frequency is generally once in a week now)
- when I jog, after 15/20min I get some weird feeling.. Most of the time it feels like blood rushing to my legs and I feel like my feet is hot.. I also get a electric shock kind of feeling spreading from my feet which is just a split second feeling. Because of this I am scared to do exercise.
- When I jog, after about 15/20 min I also get a small locking pain feeling right below heart area, close to the diaphragm.. This goes away if I stop running and take rest.

- Right after this, I develop acidity in my stomach and I started having gastric trouble in my stomach and it remains for few hours, mostly till next day morning..Once I sleep and getup and everything is back to normal.

I am not getting above feelings, if I am just walking.

I did TMT, Eco, Brain and Coronary Angio and everything is fine as per the reports. My Thyroid function tests are normal and my Parathyroid hormone levels are also normal

All other blood tests also are normal including Kidney and liver function. My cholesterol levels are not bad too. Total is 185, HDL 37, LDL 115.

I have vitamin D deficiency. I have not tested for B12

Really appreciate your advise on these. Thanks.

Posted Wed, 2 Oct 2013 in Medicines and Side Effects
Answered by Dr. Prasad 1 hour later
Brief Answer:
I don't think you need to be concerned...

Detailed Answer:
Dear sir,

I went through the details provided with diligence. And in my opinion you have a few symptoms which are part of normal physiology perhaps a bit exaggerated due to previous medical ailments. Let me explain.

1. While running, there is increased work load on leg muscles. Nature has a designed our body to gush blood to areas in times of excess load. Therefore gushing of blood to lower limbs is normal. One doesn't notice this change if he is not observing keenly. The gushing of blood and warming is due to increased blood supply to the working muscles - that's normal physiology.
2. Long standing diabetes increase chances of autonomic neuropathy. Normal physiological response of blood vessels is slightly lowered in presence of autonomic neuropathy. Thus what is normal may be slightly exaggerated in you.
3. Stress and exertion stimulates gastric secretions leading to hyperacidity and heart burns, especially in men who are susceptible to it.
4. Lastly anxious nature of individual can alter the way normal responses are. Controlling anxiety takes care of those.

In brief, since all the major tests of heart is normal, you need be concerned about serious problems. The symptoms you have may be due to - your keen observation + long standing diabetes induced neuropathy + probably anxious behaviour. Since the symptoms are of split second duration, we need not explore further and treat it. You can definitely do specific changes such as:
- Avoid jogging. Instead try brisk walking.
- Lower the amount of strenuous exercise.
- Continue to keep your sugars under control. Uncontrolled sugars can worsen existing neuropathy
- Take proton pump inhibitor for hyperacidity. I suggest tablet pantoprazole 40mg before breakfast for couple of weeks in my patients with hyperacidity.
- Manage stress and anxiety (if any). Take professional help if they are interfering with your daily activities.
- Lastly it is better to also test your vitamin B12 levels. If they are deficient, it needs to be corrected as well.

Hope this approach of treatment helps you. Write back for enquiries.

Above answer was peer-reviewed by
Follow-up: Diabetic, BP is fluctuating and taking losar. Developed anxiety, acidity in stomach. Having vitamin D deficiency. Suggest the treatment? 3 hours later
Hi Doctor,

Thank you for the detailed response. Would like to confirm once more with you that the symptoms are not due to any side effects of the medicines which I am having now (Onglyza, Exermet, and Losar).

From internet following side effects are specified for Metformin:
GI disturbances, Lactic acidosis, Anorexia, nausea, vomiting, diarrhoea, weight loss, flatulence, occasional metalic taste, rash, malabsorption of Vit B12.

I also wanted to check with you regarding my exercise regime. I really like to Jog. With a normal TMT & ECG, do you think I can continue jog, even if I feel the above issues (mentioned in my initial query). If you can not remotely assess the same, what would be the best way to assert the same with a doctor in person?

Thanks again
Answered by Dr. Prasad 13 hours later
Brief Answer:
Remote possibility of medicine side effects...

Detailed Answer:

Most of my patient tolerate 500mg of metformin very well. Besides, the split second symptoms are unlikely to be due to medical side effects. I would expect the side effects to remain until you receive symptomatic drugs and remove the culprit drugs.

You can definitely discuss about this concern with your treating doctor / board certified physician, if you feel they are related. He can consider changing medicines and see if you feel better with others. But I really don't think medicines have any role.

Thanks for sharing this concern. You can write back for clarification.
Please close this discussion if you have no more queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor